Alert archive / Wyoming / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 96, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 9, 2000, 5:56 PM MDT for Goshen County, Wyoming. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2000, 5:56 PM MDT (23:56 UTC)
- Expired
- Aug 9, 2000, 6:45 PM MDT
- In force
- 49 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
County Goshen County, WY
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.9 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 909 J/kg
- Mixed-layer CIN
- -262 J/kg
- Mixed-layer LCL
- 1446 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 092357 SVRCYS TTAA00 KCYS 092354 WYC015-100045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 556 PM MDT WED AUG 9 2000 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN GOSHEN COUNTY IN SOUTHEAST WYOMING * UNTIL 645 PM MDT * AT 552 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS 10 MILES WEST AND 10 MILES SOUTHWEST OF JAY EM...OR BETWEEN 22 AND 28 MILES NORTHWEST OF TORRINGTON...MOVING TO THE EAST AT 20 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. HAIL TO ONE AND ONE HALF INCHES IN DIAMETER IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4259g 10466 4233 10464 4244 10408 4263 10408 WEILAND WCJIN-WYSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:48 PM MDT, 3 hours 8 minutes earlier.
Area forecast discussion, Aug 9, 2:48 PM MDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 248 PM MDT WED AUG 9 2000 MSTR OVR MUCH OF WY FIRING UP BUT CNVCTN LOOKS SHLW. ONLY LGTNG BEING PICKED UP OVR FAR SW AND S OF DGW. LAPS SHOWS WK OR NO INSTABLTY OVR ALL BUT FAR ERN PLNS...THERE LI/S RUNNG -4 TO -6. WITH BRSK SELY...GENLY UPSLP...BNDRY LYR FLO DECENT DEWPTS ARE PERSISTG RATHER THAN DCRSG AS PROGD BY MDLS. BEST VRTCL PROFILE OF MSTR CONTS TO BE E-CNTRL PTN BUT AXIS OF MSTR CNVRGNC W OF THERE...BTWN DGW-CPR. DEPITE ETA/MESO-ETA HAVING QPF E LAR MTNS THIS EVENG...WL HANG IN WITH ISOLD TSTMS S-CNTRL AND E-CNTRL WITH THOSE S-CNTRL BEING MNLY DRY. WL BE TOSS UP WHETHER ST WL DVLP SE CRNR WY/NE PANHANDL TNGT. HIR DEWPTS THAN PROGD FVRBL ELEMENT BUT S TO SSWLY BNDRY LYR FLO IN EXCESS 10KTS WL WORK TO SHLW-OUT MSTR. WL GO WITH PATCHY FOG E LAR MTNS FOR NOW. FLO IN BNDRY LYR WL GRADLY VEER THRU FRI MRNG. SELY COMPONENT WL HELP MAINTAIN DEWPTS. UPR HI OVR NRN CO GRDLY ELONGATES NE/SW THRU 60HRS. NGM SHOWS FLO TAPPING MSTR OVR SRN ROCKIES EVEN MR FM 36-60HRS. FOR THIS REASON WL GRDLY SPRD MENTION P.M. TSTMS S & E TO ENTR CWA AND INCRS COVERAGE FOR FRI AFTN. 7H TEMPS RMN 16-18C BUT INCRSD MSTR/CLD CVR SHLD TAKE A LTL OFF MAX TEMPS. .EXTENDED DISCUSSION... PERSISTENCE IS THE BEST GUIDANCE FOR THE EXTENDED PERIOD. THE UPPER HIGH OVER THE GREAT BASIN AND INTER-MOUNTAIN REGION WILL REMAIN LOCKED IN PLACE. THICKNESS VALUES OVER THE AREA REMAIN NEARLY CONSTANT SO WE WILL SEE A CONTINUATION OF WARM TO HOT WEATHER. AFTERNOON AND EVENING THUNDERSTORMS APPEAR TO BE THE ORDER OF THE DAY THROUGHOUT THE EXTENDED PERIOD. THE MRF CONTINUES TO BREAK OFF A BUBBLE HIGH AND PUSH IT OUT INTO THE CENTRAL PLAINS THIS WEEKEND. THIS SHOULD ALLOW SOME LOW LEVEL MOISTURE TO SURGE UP THE FRONT RANGE AND SUGGESTS A SLIGHT CHANCE FOR PRECIPITATION THIS WEEKEND. EARLY NEXT WEEK THE REMAINING HIGH PRESSURE BUBBLE OVER THE GREAT BASIN SHOULD SERVE TO BLOCK MOISTURE FROM OUR CWA AND THUS REDUCE PRECIPITATION CHANCES TO ISOLATED. .CYS... WY...NONE. NE...NONE. COX/DCC
Nearby
Severe Thunderstorm Warnings in Wyoming, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.